MAUDE Adverse Event Report: SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM PERSPECTIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM PERSPECTIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10495568
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The root cause was determined as customer misuse.It was determined that the patient was positioned inside the scan filed during the checkup which is contrary to the instructions for use (print no.C2-068-g.620.11.02.02).The patient was exposed to unnecessary radiation for about 253.75 mgy.This is much higher than a standard ct examination (not more than 10mgy), but lower than the injurious exposure 500 mgy according to fda whitepaper.The system was evaluated by a siemens service engineer and is operating as specified.The checkup procedure executes a set of functions to ensure that the ct scanner is well conditioned and able to provide high quality images.According to the instructions for use, no patient shall be scanned and no radiation exposure to patient in checkup procedure.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom perspective ct system.A patient was on the table and in the system through check-up of the system.The customer requested assistance with provision of a dose report for the checkup / calibration routine generated to assist with a potential clinical incident surrounding unnecessary radiation exposure to a patient.

Brand Name
SOMATOM PERSPECTIVE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH  201318
Manufacturer (Section G)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH   201318
Manufacturer Contact
meredith adams
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843231631
MDR Report Key20437971
Report Number3003202425-2024-00003
Device Sequence Number18266941
Product Code JAK
UDI-Device Identifier04056869010335
UDI-Public(01)04056869010335
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10495568
Device Catalogue Number10495568
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown